MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G48028
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163468.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Complaint called in by dm on (b)(6) 2019--did (b)(6) 2019.As reported to customer relations: "the stent would not deploy.The customer activated the trigger but it didn't deploy.Customer used another of the same gpn to complete the procedure." should be received at cadc 2 weeks from date of reporting (as dm is unable to get return sooner.Possibly vacation-related).Additional information provided by dm on (b)(6) 2019: "the red button was engaged for deployment but the stent would not deploy.There was no cracking or noise.They don't remember if the red indicator moved or not.The stent was not deployed but it seems to have been recaptured somehow as the tip of the introducer is slightly backed up within the catheter.".
 
Additional Manufacturer Narrative
Pma/510(k) #: k163468.This report is being submitted as a cancellation report.From the initial information received, this event was cautiously made reportable based on the precedence in place for this device of 'flexor kinked/stretched/broken/compressed'.However, when the returned device was received it was confirmed during the lab evaluation that this malfunction did not occur.Overall risk associated with the failure observed in the laboratory evaluation, shuttle cap break, overall risk is assessed as low.Low risk indicates no potential for serious injury if the malfunction were to recur.No reporting malfunction precedence exists for this complaint event for this product family.
 
Event or Problem Description
This report is being submitted as a cancellation report.From the initial information received, this event was cautiously made reportable based on the precedence in place for this device of 'flexor kinked/stretched/broken/compressed'.However, when the returned device was received it was confirmed during the lab evaluation that this malfunction did not occur.Overall risk associated with the failure observed in the laboratory evaluation, shuttle cap break, overall risk is assessed as low.Low risk indicates no potential for serious injury if the malfunction were to recur.No reporting malfunction precedence exists for this complaint event for this product family.Complaint called in by dm on 13sep2019--did 13sep2019.As reported to customer relations: "the stent would not deploy.The customer activated the trigger but it didn't deploy.Customer used another of the same gpn to complete the procedure." additional information provided by dm on 04oct2019: "the red button was engaged for deployment but the stent would not deploy.There was no cracking or noise.They dont remember if the red indicator moved or not.The stent was not deployed but it seems to have been recaptured somehow as the tip of the introducer is slightly backed up within the catheter.".

Brand Name
EVOLUTION® COLONIC CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key9176912
Report Number3001845648-2019-00518
Device Sequence Number16670472
Product Code FGE
UDI-Device Identifier10827002480282
UDI-Public(01)10827002480282(17)201119(10)C1560366
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2020
Device Model NumberG48028
Device Catalogue NumberEVO-25-30-8-C
Device Lot NumberC1560366
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/11/2019
Event Location Hospital
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date10/10/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1